MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE SPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE SPHERIC
Model Number RAO100C
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that immediately following implantation into the eye the lens was identified to be scratched.The lens was explanted and exchanged during the original surgery session without further incident."iol replacement or extraction" is listed in the "adverse events" section of the rayone ifu.The device was discarded by the healthcare facility.The rayner hydrophilic acrylic iol use risk matrix identifies the following as possible causes of "physical damage to lens": sharp edge instruments used during surgical procedure, surgical procedure: incorrect use of lens injection system, surgeon misidentifying posterior capsule creasing, lens surface ablated by nd: yag operator error and cracked optic surface post injection due to dehydration of lens.Additionally, the rayone preloaded iol injection system use risk matrix identifies forcing a blocked injector, inadequate lubrication, misuse of device and optic edge trapped/damaged on closure of cartridge as possible causes of lens optic damage.The additional information received identifies that the surgeon does not use ovd and instead uses a hydroimplantation technique.The ifu states "rayner recommends that saline is not used as the sole lubricating agent, but in combination with a viscoelastic solution.The use of a sodium hyaluronate-based viscoelastic is recommended." our review of production records for the rayone spheric rao100c batch 095280275 showed that all manufacturing and quality checks were conducted with successful results.A review of vigilance data confirms this is an isolated event.No other incidents, of any type, have been received against the rayone spheric rao100c batch 095280275.The lack of ovd use, a deviation from the ifu, may be a contributory and/or causative factor to the lens damage in this case.
 
Event or Problem Description
On 12th february 2026, rayner received notification from a us healthcare facility of an event that occurred during use of a rayone spheric rao100c.The event description provided states that immediately following implantation into the eye the lens was observed to be scratched necessitating lens explantation and exchange.

Brand Name
RAYONE SPHERIC
Common Device Name
RAYONE SPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key24399557
Report Number3012304651-2026-00057
Device Sequence Number8299629
Product Code HQL
UDI-Device Identifier05029867689680
UDI-Public05029867689680
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRAO100C
Device Catalogue NumberRAO100C
Device Lot Number095280275
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown